Alert archive / California / High Wind Watches in 2007
High Wind Watch 2, NWS San Diego, CA
NWS San Diego, CA issued this high wind watch at Jan 9, 2007, 1:45 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Jan 11, 2007, 2:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 9, 2007, 1:45 PM PST (21:45 UTC)
- In effect from
- Jan 11, 2007, 2:00 AM PST
- Expired
- Jan 10, 2007, 3:50 PM PST
- In force
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5941 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 092145 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 145 PM PST TUE JAN 9 2007 ...STRONG GUSTY WEST WINDS FOR THE MOUNTAINS AND NORTHERN DESERTS WEDNESDAY NIGHT UNTIL EARLY FRIDAY MORNING... CAZ055-056-058-100430- /O.NEW.KSGX.HW.A.0002.070111T1000Z-070112T1000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 145 PM PST TUE JAN 9 2007 ...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY NIGHT. FOR GUSTY WEST WINDS 30 TO 40 MPH WITH GUSTS OVER 60 MPH LATE WEDNESDAY INTO EARLY FRIDAY MORNING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ CAZ060-100430- /O.NEW.KSGX.HW.A.0002.070111T1000Z-070112T1000Z/ APPLE AND LUCERNE VALLEYS- 145 PM PST TUE JAN 9 2007 ...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY NIGHT. FOR GUSTY WEST WINDS 30 TO 40 MPH WITH GUSTS OVER 60 MPH LATE WEDNESDAY INTO EARLY FRIDAY MORNING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ HORTON
4 follow-up statements
000 WWUS76 KSGX 100442 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 842 PM PST TUE JAN 9 2007 ...STRONG GUSTY WEST WINDS FOR THE MOUNTAINS AND NORTHERN DESERTS WEDNESDAY NIGHT UNTIL EARLY FRIDAY MORNING... CAZ055-056-058-101245- /O.CON.KSGX.HW.A.0002.070111T1000Z-070112T1000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 842 PM PST TUE JAN 9 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY NIGHT. FOR GUSTY WEST WINDS 30 TO 40 MPH WITH GUSTS OVER 60 MPH LATE WEDNESDAY INTO EARLY FRIDAY MORNING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ CAZ060-101245- /O.CON.KSGX.HW.A.0002.070111T1000Z-070112T1000Z/ APPLE AND LUCERNE VALLEYS- 842 PM PST TUE JAN 9 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY NIGHT. FOR GUSTY WEST WINDS 30 TO 40 MPH WITH GUSTS OVER 60 MPH LATE WEDNESDAY INTO EARLY FRIDAY MORNING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS76 KSGX 101219 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 419 AM PST WED JAN 10 2007 ...STRONG GUSTY WEST WINDS FOR THE MOUNTAINS AND NORTHERN DESERTS WEDNESDAY NIGHT UNTIL EARLY FRIDAY MORNING... CAZ055-056-058-102200- /O.CON.KSGX.HW.A.0002.070111T1000Z-070112T1000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 419 AM PST WED JAN 10 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT. WEST TO SOUTHWEST WINDS WILL INCREASE TONIGHT TO 45 MPH WITH GUSTS OVER 60 MPH. ON THURSDAY WEST TO SOUTHWEST WINDS BETWEEN 40 AND 50 MPH WITH GUSTS 65 TO 85 MPH ARE POSSIBLE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ CAZ060-102200- /O.CON.KSGX.HW.A.0002.070111T1000Z-070112T1000Z/ APPLE AND LUCERNE VALLEYS- 419 AM PST WED JAN 10 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT. FOR GUSTY WEST TO SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS OVER 60 MPH LATE TONIGHT AND THURSDAY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ BALFOUR
000 WWUS76 KSGX 102205 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 205 PM PST WED JAN 10 2007 ...STRONG GUSTY WEST WINDS FOR THE MOUNTAINS AND NORTHERN DESERTS WEDNESDAY NIGHT UNTIL EARLY FRIDAY MORNING... CAZ055-056-058-110615- /O.CON.KSGX.HW.A.0002.070111T1000Z-070112T1000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 205 PM PST WED JAN 10 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 2 AM PST THURSDAY THROUGH LATE THURSDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM 2 AM PST THURSDAY THROUGH LATE THURSDAY NIGHT. WEST TO SOUTHWEST WINDS WILL INCREASE TONIGHT TO 45 MPH WITH GUSTS OVER 60 MPH. ON THURSDAY WEST TO SOUTHWEST WINDS BETWEEN 40 AND 50 MPH WITH GUSTS 65 TO 85 MPH ARE POSSIBLE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ CAZ060-110615- /O.CON.KSGX.HW.A.0002.070111T1000Z-070112T1000Z/ APPLE AND LUCERNE VALLEYS- 205 PM PST WED JAN 10 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 2 AM PST THURSDAY THROUGH LATE THURSDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM 2 AM PST THURSDAY THROUGH LATE THURSDAY NIGHT. FOR GUSTY WEST TO SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS OVER 60 MPH LATE TONIGHT AND THURSDAY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS76 KSGX 102350 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 350 PM PST WED JAN 10 2007 ...STRONG GUSTY WEST WINDS FOR THE MOUNTAINS AND NORTHERN DESERTS WEDNESDAY NIGHT UNTIL EARLY FRIDAY MORNING... CAZ055-056-058-060-110800- /O.UPG.KSGX.HW.A.0002.070111T1000Z-070112T1000Z/ /O.NEW.KSGX.WI.Y.0003.070111T0000Z-070113T0400Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 350 PM PST WED JAN 10 2007 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. UPPER LEVEL LOW PRESSURE WILL CAUSE STRONGER WINDS ALOFT AND ONSHORE FLOW FOR LOCAL GUSTY SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO NEAR 50 MPH. THE WINDS WILL CONTINUE THROUGH FRIDAY BUT WILL TURN NORTHWEST. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINGS. LOCAL VISIBILITY MAY BE REDUCED IN BLOWING DUST. $$ CAZ061-062-110800- /O.NEW.KSGX.WI.Y.0003.070111T0000Z-070113T0400Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 350 PM PST WED JAN 10 2007 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PST FRIDAY. UPPER LEVEL LOW PRESSURE WILL CAUSE STRONGER WINDS ALOFT AND ONSHORE FLOW FOR LOCAL GUSTY SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO NEAR 50 MPH. THE WINDS WILL CONTINUE THROUGH FRIDAY BUT WILL TURN NORTHWEST. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINGS. LOCAL VISIBILITY MAY BE REDUCED IN BLOWING DUST. $$ DVA
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Jan 9, 8:30 AM PST, 5 hours 15 minutes earlier.
Area forecast discussion, Jan 9, 8:30 AM PST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 830 AM PST TUE JAN 9 2007 .SYNOPSIS...TODAY WILL BE THE LAST WARM DAY ACROSS SOUTHWEST CALIFORNIA...AS HIGH PRESSURE ALOFT WEAKENS AND OFFSHORE FLOW ENDS. ONSHORE FLOW WILL RETURN THIS AFTERNOON AND A COASTAL EDDY IS EXPECTED TO DEVELOP TONIGHT. THIS WILL CAUSE INCREASING CLOUDS AND COOL TEMPERATURES BACK TO NORMAL ON WEDNESDAY. ON THURSDAY AND FRIDAY A STRONG COLD FRONT WILL BRING GUSTY WEST WINDS...A CHANCE OF SHOWERS...AND MUCH COLDER TEMPERATURES. CLEAR SKIES AND GUSTY NORTHEAST WINDS ARE EXPECTED FOR THE WEEKEND. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... OFFSHORE FLOW CONTINUES OVER THE AREA BUT GRADIENTS HAVE RELAXED OVER THE PAST 24 HOURS GOING FROM NEARLY 18BS OFFSHORE BETWEEN KTPH AND KSAN MONDAY MORNING TO ABOUT 12 MBS OFFSHORE THIS MORNING. GRADIENTS HAVE ALSO RELAXED BETWEEN KIPL AND KSAN GOING FROM NEARLY 5 MBS MONDAY MORNING TO 2 MBS THIS MORNING. WINDS HAVE DIMINISHED OVER THE AREA AS A RESULT. AIR MASS REMAINS VERY DRY WITH A MOSTLY CLEAR SKY. SATELLITE IMAGERY SHOWS A MOSTLY CLEAR SKY OVER THE AREA BUT MOISTURE TO THE SOUTHWEST ASSOCIATED WITH A UPPER LOW WEST OF THE SOUTHERN BAJA COAST CONTINUES TO STREAM NORTHEAST TOWARDS THE AREA. THE 12Z NAM INDICATES THIS MOISTURE WILL MOVE OVER THE AREA LATER TONIGHT INTO WEDNESDAY AND THURSDAY. SOME OF THIS MOISTURE MAY INTERACT WITH THE COLD FRONT EXPECTED TO MOVE THROUGH THE AREA THURSDAY NIGHT AND FRIDAY. THE 12Z NAM HAS INCREASED POPS TO CATEGORICAL OVER THE AREA FOR FRIDAY. WILL WAIT AND SEE WHAT THE 12Z GFS INDICATES BEFORE MAKING ANY ADJUSTMENTS TO THE POPS FOR FRIDAY. HOWEVER...THIS SOLUTION APPEARS REASONABLE GIVEN THE AMOUNT OF MOISTURE COMING UP FROM THE SOUTHWEST. IN THE MEAN TIME...12Z NAM DOES INDICATE AN EDDY WILL SPIN UP OVER THE COASTAL WATERS TODAY AND TONIGHT. THIS SHOULD ALLOW THE MARINE LAYER TO BECOME REESTABLISED OVER THE AREA WITH SOME STRATUS/FOG DEVELOPING OVER THE COASTAL WATERS TONIGHT AND PUSH ONTO THE COAST SOMETIME ON WEDNESDAY. FOR THE EXTENDED PERIOD... THE 06Z GFS INDICATES A SERIES OF SHORTWAVE TROUGHES SWING THROUGH IN A NORTHERLY FLOW ALOFT ALONG THE WEST COAST OVER THE WEEKEND AND INTO THE FIRST OF NEXT WEEK. THE GFS INDICATES THESE SHORTWAVES WILL BE DRY BUT LOW THICKNESS OVER THE AREA AND A SURFACE HIGH SLIDES SOUTH FROM NORTHERN CANADA OVER THE GREAT BASIN DURING THE PERIOD. WILL HAVE TO KEEP AN EYE ON THIS AS THIS COULD RESULD IN VERY LOW NIGHT TIME TEMPERATURES OVER THE AREA FOR A POSSIBLE FREEZE EPISODE. OFFSHORE PRESSURE GRADIENTS SUGGEST A FAIRLY STRONG WIND EVENT AS WELL. && .AVIATION... VFR CONDITIONS WILL CONTINUE TODAY AND TONIGHT. THERE IS THE POSSIBILITY OF PATCHY FOG ALONG THE IMMEDIATE COAST TONIGHT...BUT CONFIDENCE IS LOW. STRONG WINDS WILL CONTINUE THIS MORNING MAINLY BELOW PASSES AND CANYONS. LOCAL LLWS AND TURBULENCE ARE POSSIBLE THIS MORNING IN THESE AREAS. WINDS WILL DECREASE DURING THE DAY. && .SGX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FOR THE MOUNTAINS AND INLAND VALLEYS UNTIL 6 PM TODAY. SEE LAXRFWSGX. PUBLIC/FIRE WEATHER...HORTON AVIATION/MARINE...GONSALVES
Hazardous weather outlook, Jan 8, 7:30 PM PST, 18 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 730 PM PST MON JAN 8 2007 CAZ042-043-048-050-055>058-060>062-PZZ750-775-091200- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 730 PM PST MON JAN 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST CALIFORNIA. .DAY ONE...TONIGHT OFFSHORE FLOW WILL CAUSE LOCAL STRONG WINDS THROUGH AND BELOW PASSES AND CANYONS. VERY LOW HUMIDITY COMBINED WITH THE OFFSHORE WINDS WILL CONTINUE THE CRITICAL FIRE WEATHER CONDITIONS OVER MOST OF THE AREA. A RED FLAG WARNING FOR THE MOUNTAINS AND INLAND VALLEYS. SEE LAXRFWSGX. WIND ADVISORY FOR THE MOUNTAINS AND INLAND EMPIRE. SEE LAXNPWSGX. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY RED FLAG WARNING FOR THE MOUNTAINS AND INLAND VALLEYS UNTIL 6 PM TUESDAY. SEE LAXRFWSGX. UPPER LEVEL LOW PRESSURE WILL CAUSE LOCALLY WINDY CONDITION IN THE MOUNTAINS AND DESERTS THURSDAY AND FRIDAY. OFFSHORE FLOW WILL CAUSE LOCAL GUSTY WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES THIS WEEKEND AND EARLY NEXT WEEK. LOCAL HIGH WIND WARNINGS OR WIND ADVISORIES MAY BE NEEDED AT TIMES. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED AT THIS TIME...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. DVA
Nearby
High Wind Watches in California, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.